Hi I'm on 100mg Levothyroxine (diag 3 years ago) One of my problems is very dry patchy skin on my face... the skin peels off leaving raw patches which sometimes take 6 weeks to heal. My lower lip is also affected and peels off & splits & burns ===Different creams & potions have been tried to no avail. I thought maybe it was a bad reaction to the whitening agent in toothpaste -but I stopped using it & my lip is still affected. Sometimes I get cold sores & instead of the normal week they take about 6 weeks + to heal. Is there anyone who also suffers from this? Is it a side effect of taking Levothyroxine. I have had antibiotic ointment from the GP but it didn't work . He doesn't know what the answer is either! :(
I was like you....got mouth ulcers though and thought the SLS in toothpaste was causing it.
I eliminated foods one by one only to come to the conclusion that I was either HYPER or I was low in Vit. B12.
The ulcers (canker sores) would last for 4-6 weeks and would be so sore, I would cry from the pain.
It isnt a side effect of the T4 med...it is your immune system.
So I would try taking a multivitamin and also get on mega B vitamin.
This is my own personal experience though as I am no Doctor.
I would also go back and get your Labs done....you may be hyper/hypo.
Everyone is different.
Just wanted to comment on cold sores. To listen to all the ads for cold sore medication, you'd think that the only way to help with the pain and discomfort is topical application of their med, which you have to keep applying until it goes away. After all this time, I don't even remember where I picked it up, but you can prevent the sore from even coming out if you get to it quickly. At first sign of impending cold sore, take 200 mg of L-Lysine. Every day after, take 100 mg until sore spot is gone. Most times you don't even have an skin eruption, just some soreness for a few days.
L-lysine is an amino acid already found in your body, and is readily available over the counter in many places.
I have "googled" canker sores & it's not what I have on my lower lip. This is on the outside & feels like a burn, it cracks & doesn't heal for a long time. I've only had this since I've been on Levo. I was wondering if it was to do with my immune system because if I get cold sores or a spot on my face they take a long time to heal & usually end up as a raw place!
I have tried L-lysine & this doesn't help with the healing process.
Thank you both for your input.
I think I will need to do a bit more "googling"
Hi Just by chance I started smearing Petroleum jelly on my lip ..AND after 2 weeks the sore place on my lip has healed... Don't know in the long term if this is the answer. But at the moment it's working fine!
This unfortunately wasn't a long term cure! I still have a sore flaky bottom lip. My GP has prescribed Nizoral cream. Will inform you if it works. I hope so 'cos I'm really needing to use all my lipsticks again!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.